Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Remark on Lomonosov's lemma

Author: W. E. Longstaff
Journal: Proc. Amer. Math. Soc. 88 (1983), 311-312
MSC: Primary 47A15
MathSciNet review: 695264
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The famous lemma of V. I. Lomonosov states that if $ \mathfrak{A}$ is a transitive algebra of operators acting on a complex, infinite-dimensional Banach space $ X$ and $ K$ is a nonzero compact operator on $ X$, then there is an $ A \in \mathfrak{A}$ such that 1 is an eigenvalue of AK. Lomonosov's proof uses Schauder's fixed point theorem. A proof, using only elementary techniques, is given for the case where $ K$ has finite-rank.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A15

Retrieve articles in all journals with MSC: 47A15

Additional Information

PII: S 0002-9939(1983)0695264-3
Article copyright: © Copyright 1983 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia